MAUDE Adverse Event Report: AVANOS MEDICAL INC. ON-Q PAIN RELIEF SYSTEM, SELECT-A-FLOW, 600 ML, 2-14 ML/HR; ELASTOMERIC - SAF

AVANOS MEDICAL INC. ON-Q PAIN RELIEF SYSTEM, SELECT-A-FLOW, 600 ML, 2-14 ML/HR; ELASTOMERIC - SAF
Model Number CB6007
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.The device history record for the reported lot number, 30209417, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 06-aug-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint comp (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
Fill volume: 750ml, flow rate: 7 ml/hr, procedure: hysterectomy , cathplace: unknown.It was reported, the patient had surgery on the morning of (b)(6) 2024 and was advised the pump would last until (b)(6) 2024.The patient called on (b)(6) 2024 stating the pump was empty.The device was removed.There was no reported injury.Additional information received on 06-aug-2024, the patient reports feeling "out of it" for 2-3 days and "had no pain but felt kind of high." denies tinnitus related to pump use.Denies metallic taste.The pump was kept on top of a pillow and was not covered.Tubing was taped down appropriately.
 
Additional Manufacturer Narrative
All information reasonably known as of (b)(6) 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
Additional information received 06-aug-2024 and the patient states she was "super out of it for 2 or 3 days"."had no pain but felt kind of high." patient has tinnitus and does not feel that she had ringing in ears related to pump use.Denied any metallic taste in mouth.States pump was kept on top of pillow, not under covers.Tubing was taped down appropriately.Normal temps.".
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30209417, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.Sample was received empty.During the evaluation the distal end infused when all selectable flow rates were selected during infusion verification, the flow accuracy test was performed and yielded a rate which was below specification for both safs (select-a-flow), this explains that there was no fast flow observed or captured during the flow testing, and when the pressure pot testing was performed on the safs , all tested rates on saf-b met specification, however, on the saf-a, one of the rates was below specification, a potential cause for this slow flow could be a drug crystallization causing an obstruction of the tubing.Per the instructions for use (ifu) the flow rate may be higher or lower at the first and last hours of infusion, and the labeled flow rates are based on the use of normal saline as diluent, if a different diluent/drug is used the viscosity could be affected and cause the flow rate to increase.Root cause could not be determined.All information reasonably known as of 22-aug-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
ON-Q PAIN RELIEF SYSTEM, SELECT-A-FLOW, 600 ML, 2-14 ML/HR
Common Device Name
ELASTOMERIC - SAF
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S. DE R.L. DE C.V.
ave noruega edificio d-1b
fraccionamiento rubio
tijuana b.c.
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key19923128
Report Number2026095-2024-00038
Device Sequence Number8074700
Product Code MEB
UDI-Device Identifier10193494134775
UDI-Public(01)10193494134775(240)101347706(17)250219(10)30209417
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/19/2025
Device Model NumberCB6007
Device Catalogue NumberN/A
Device Lot Number30209417
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer08/06/2024
07/23/2025
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date09/05/2024
08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale